MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD VIO 27IN 1 S/A CT; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD VIO 27IN 1 S/A CT; SUTURE, ABSORBABLE, SYNTHETIC
Model Number J353H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: is the device available to be returned for evaluation? yes.No further information will be provided.Additional information was requested, and the following was unavailable: did the surgery was completed successfully? if yes, what was used to complete the procedure? a manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent an unknown ob-gyn surgery on (b)(6) 2021 and suture was used.The suture was detached from the needle during continuous suturing.It was not a control release needle.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 10/26/2021/ this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 unable to investigate further.Additional h3 investigation summary: visual analysis of the returned sample determined that an empty labeled winding former and a detached needle product code j353h were received to ethicon inc for evaluation.The product code is single-armed and on the needle, the swage and attachment area were noted to be as expected, body fluids and marks by the surgical instrument were noted on body needle and no suture remnant could be observed into the barrel hole.The suture was not received for evaluation to determine the assignable cause.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.No conclusion could be reached as to what caused the reported complaint.

Brand Name
VCL CT BRD VIO 27IN 1 S/A CT
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
MDR Report Key12538293
Report Number2210968-2021-08893
Device Sequence Number1240617
Product Code GAM
UDI-Device Identifier10705031039209
UDI-Public10705031039209
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date02/28/2026
Device Model NumberJ353H
Device Catalogue NumberJ353H
Device Lot NumberRCMJJP
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/28/2021
Initial Date Received by Manufacturer 09/02/2021
Supplement Date Received by Manufacturer09/28/2021
Initial Report FDA Received Date09/27/2021
Supplement Report FDA Received Date10/26/2021
Patient Sequence Number1